Iowa, 2005

Damaging Wind in Iowa, May 26 to 27, 2005

May 26 to 27, 2005 · NWS OAX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at May 26, 1:20 PM CST, 4 hours 5 minutes earlier.

Area forecast discussion, May 26, 1:20 PM CST, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
220 PM CDT THU MAY 26 2005

.DISCUSSION...
FORECAST CHALLENGES WILL BE TEMPERATURES AND CHANCE OF PRECIPITATION
FOR THE NEXT WEEK.

LATEST SFC MAP HAD THE COLD FRONT WELL TO THE SOUTH INTO ARKANSAS
AND SE MISSOURI...WITH HIGH PRESSURE CENTERED OVR WRN NEB AND KS.
SFC WNDS WERE FM THE WNW WITH DEWPOINTS IN THE 40S AND TEMPERATURES
IN THE 60S AND 70S.  THE CU HAS BEEN BUILDING OVER THE LAST COUPLE
OF HOURS...WITH GOOD WSR-88D REFLECTIVITIES OVER NW IA/SD AND
INCREASING IN NEB.  LATEST SWO SAYS SPC MAY ISSUE A WATCH FOR LARGE
HAIL AND DAMAGING WINDS.

THE MID LEVEL PATTERN HAS A DOUBLE LOW OVR SRN CANADA...WITH ONE
TROF AXIS FM WI INTO IA...AND A SECOND TROF AXIS APPROACHING FM THE
NW FM ND TO MT.  NAM SHOWS LINGERING RH MAINLY ABOVE 850MB RH
TONIGHT INTO FRI AFT AND THE GFS HAS INCREASING HIGH LEVEL RH SAT
AND MID AND LOWER LEVEL RH SUN THRU WED.  NAM HAS COLD TEMPERATURES
FROM -18 DEG C TO -24 DEG C THRU 84 HRS.  THE GFS FINALLY SHIFTS THE
COLD AIR ALOFT E TUESDAY NIGHT.

SHORT TERM SOUNDINGS MAINTAIN STEEP LAPSE RATES AND SOME CAPE WITH
LITTLE INHIBITION THIS EVENING.  WILL CONTINUE MENTION OF SHOWERS
AND THUNDERSTORMS WITH DIURNAL TREND TO POPS...GREATER POPS WITH
HEATING AND LOWER POPS AFTER SUNSET TONIGHT THRU FRI NIGHT.  LOWS
TONIGHT SHOULD BE IN THE 40S WITH DECREASING CLDS AND LIGHT WNDS.
EXPECT HIGHS FRI AND SAT TO BE IN THE 70S.

SURGE OF COOLER AIR IMPACTS THE FCST AREA SATURDAY NIGHT. THE DEEPER
RH REMAINS TO THE S FROM TX TO KS AND THIS WILL BE THE FOCUS FOR
STRONGER THUNDERSTORMS AND MORE WIDESPREAD PRECIPITATION.  WILL NEED
TO MONITOR PUSH OF COLDER AIR...AS A WEAKER PUSH WOULD FAVOR ADDING
POPS INTO SRN NEB SUN.  LOWERED LOWS AND HIGHS A FEW DEGREES SUN AND
MON WITH MID 60S TO LOWER 70S.  DID NOT MAKE ANY SIG CHANGES TO
PRECIPITATION FCST AS TROF MAY HAVE SOME WDLY SCT PRECIP UNTIL
RIDGES COMES IN TUES NIGHT.  LEFT WED AND THU DRY AND INCREASED
TEMPS WITH WARMER 80S AS MID LEVEL RIDGING AND WARMER MID LEVEL
TEMPERATURES RETURNING TO THE PLAINS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
IA...NONE.

&&

ZAPOTOCNY
Hazardous weather outlook, May 26, 4:00 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT THU MAY 26 2005

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-271000-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT THU MAY 26 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND FRIDAY

SCATTERED THUNDERSTORMS WILL BE ACROSS THE AREA DURING THE EVENING.
AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY HAZARDS. STORMS ARE EXPECTED TO WEAKEN QUICKLY
AFTER SUNSET.

THERE WILL BE ANOTHER CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
ON FRIDAY.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS FROM SUNDAY NIGHT INTO MONDAY
NIGHT...THEN AGAIN ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT

STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR FRIDAY.

FOBERT

The radar

The Omaha radar (KOAX), 92 km away, was scanning. The volume nearest the first event began at 23:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Monona

When
May 26, 5:25 PM CST to May 27, 5:25 PM CST
Where
Monona County, Whiting
Measured
50 kt (58 mph) estimated gust
Reported by
OFFICIAL NWS OBS.
Coordinates
42.133, -96.150

Thunderstorm wind gusts estimated at 60 mph took the roof off of a mobile home near Whiting.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449671.